No energy in afternoon

No energy in afternoon

Postby richardlaffan » Mon Oct 01, 2018 9:38 am

Hi all, First post here,
Im on 20mg HC, 10mg at 6.30am, 5mg at 10am , 5 at 2pm,
alos on GH injections all for the past 2 years

I find that im okay in the morning up until 3pm and then I crash, no energy, sore muscles.
sometimes after work I will relax for a couple of hours and the energy levels come back
Im also noticing that my hands get very cold at 9am up until I take my next HC dose

anyone experienced these weird things ?
Rich
richardlaffan
 
Posts: 1
Joined: Mon Dec 19, 2016 4:30 pm

Re: No energy in afternoon

Postby Pat » Tue Oct 02, 2018 9:06 am

Hi Rich

welcome to the forum.
maybe a few things to consider and discuss with your endo - the 5mg at 2pm may not be sufficiently lasting for you through afternoon; could they look at all your daily doses pattern?
Has your thyroid been checked for any deficiency - sure they will have done this before starting you on GH.
Lack of thyroid might cause feeling cold, fatigue, aching etc.

Pat
Pat
 
Posts: 311
Joined: Tue Sep 07, 2010 2:25 pm

Re: No energy in afternoon

Postby Pearshape » Thu Oct 04, 2018 9:21 am

Hi Rich

First time on here for me too!

Your experience mirrors mine, except I'm more a 5-6pm collapse bloke rather than 3pm (I'm also really interested to hear that you suffer from sore muscles as I do too and that more probably causes me as much grief as anything! No problems with cold hands though I must say).

Anyway, I'm with Pat - I saw my endo this week (first time ever, after 7 months under local hospital who didn't have a clue, and it was like a light being switched on at last) and the first thing he did was double my hydro from 15mg to 30mg (15/10/5 at 7am, 1pm and 5pm). Although it's too early to say if it has worked I'm hoping it will at least see me through to bedtime!

Chris
Pearshape
 
Posts: 2
Joined: Mon May 14, 2018 8:50 am
Location: Herefordshire

Re: No energy in afternoon

Postby Carl » Tue Oct 09, 2018 11:25 am

Always worth looking at dosing and if you think your Endo isn't knowledgeable enough then maybe switch to a larger hospital if possible. A lot of Endo's are Diabetes specialists first.

Definitely having your final dose of the day at 2pm seems very early. I'm on 10mg at 7am, 5mg at around 12:30pm and 5mg at around 6pm - I am secondary AI due to a (now removed) pituitary tumour. Your last dose of Hydrocortisone has to last you until the morning, I do make a small amount of Cortisol so although I'm never running completely on empty the body would never 'run out' of Cortisol naturally. The circadian rhythm our body works to would naturally see a rise in Cortisol around 4am building to a peak for breakfast-time and then gradually tapering off, with a slight blip around 4pm, to the lowest levels late evening and overnight. Our tablet dosing is trying to mirror that rhythm as closely as possible, but everyone is different.

I find my crash is always late morning 11-11:30 am, so end up taking my lunchtime dose early. It is fine to experiment with the timing of your dose, as long as you are keeping within the overall level of dose prescribed. So if you are taking 20mg per day, then you could take 10-5-2.5-2.5 and have four doses, the list is endless, but a bit of experimentation won't harm.
Carl
 
Posts: 184
Joined: Tue Oct 29, 2013 11:27 am
Location: Near Southampton, UK

Re: No energy in afternoon

Postby KitKat » Mon Oct 22, 2018 7:35 am

Hi Rich,

9am is very early in the day to be experiencing cold hands. Have you checked the tip of your nose at the same time? If that is also icy, then this flags up not enough hydrocortisone in your system as the most likely cause. Just an extra 2.5mg may be enough to warm you up? I usually find that unexpected peripheral shutdown is a reaction to emotional demands/tension, more than physical exertion. A recent example was severe transport disruptions and delays on a long distance train trip. In your case, if you haven't had a day curve to monitor your serum cortisol at 60 minutes post-dose, then it's possible that your current 10mg on-waking dose may leave you subtly undereducated for your bodyweight.

Good luck, there's a lot of trial and error in finding the balance that works for you.

Best
KitKat
KitKat
 
Posts: 21
Joined: Tue Aug 21, 2018 3:14 pm

Re: No energy in afternoon

Postby member_31784 » Tue Oct 30, 2018 8:50 am

Kit Kate
I think your comment re emotional stress very interesting. I’m much more likely to go down with emotional stress. For example children’s exams, row with husband, daughter giving birth.

I think it would be interesting and informative to survey patients to see what other examples there are. I also think it’d be useful to know what the different symptoms are for people when start to go down, for me it’s sickness,lightheaded ness and need to go to the loo.
I also think these should be part of sickday rules, early on in my disease I didn’t always increase as it wasn’t indicated, I’ve learnt better now.

Karen
member_31784
 
Posts: 111
Joined: Tue Sep 07, 2010 10:24 am

Re: No energy in afternoon

Postby Carl » Tue Oct 30, 2018 3:25 pm

I agree. Our particular symptoms of 'feeling low', whatever they are, are the key indicator that something isn't right. So feeling shaky or cold, slurring speech, blurry vision whatever it is.

Then associating that feeling with what has happened or what is happening. In my case it is often physical stress, a heavy gardening session.....or the stress of getting ready for something with a pressing deadline. Once you have identified the feeling(s) and associated it with the cause, one can then preempt this with an extra dose or altered timing of normal dose to cover the situation.

Having said such wise words, I don't always manage to do this right....and I'm sure this will continue. Having to manually do something that our body should do automatically (produce Cortisol) is never going to be easy.
Carl
 
Posts: 184
Joined: Tue Oct 29, 2013 11:27 am
Location: Near Southampton, UK


Return to Hypopituitarism

Who is online

Users browsing this forum: No registered users and 1 guest